Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 1, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Aug 1, 2021, 5:11 PM EDT for Broward County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 5:11 PM EDT (21:11 UTC)
Expired
Aug 1, 2021, 5:45 PM EDT
In force
34 min
Issued by
NWS Miami, FL

County Broward County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1180 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS82 KMFL 012111
SPSMFL

Special Weather Statement
National Weather Service Miami FL
511 PM EDT Sun Aug 1 2021
 
FLZ071>073-012145-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
511 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
BROWARD COUNTIES UNTIL 545 PM EDT...

* At 510 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Mile Marker 30 On Alligator
  Alley, or 12 miles west of Pembroke Pines, moving northwest at 5
  mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Pembroke Pines, Miramar, Davie, Weston, Cooper City, Mile Marker 30
  On Alligator Alley, Intersection Alligator Alley And Miami Canal,
  Intersection Krome And U.S. 27, East Toll Gate On Alligator Alley,
  Intersection I-75 And U.S. 27 and Intersection I-75 And Griffin
  Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2602 8028 2587 8046 2609 8074 2627 8051
TIME...MOT...LOC 2110Z 142DEG 4KT 2606 8053 

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:52 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 1, 2:52 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Miami FL
252 PM EDT Sun Aug 1 2021

...Heat Advisory in Effect through 7 PM for Western Counties...
...Rain Chances increase Early Next Week...

.DISCUSSION...

Short Term (Rest of Today through Monday)...

Hot and muggy across South FL today, with heat indices forecast to
climb into the mid-upper 100s across most the area as high pressure
persists in the low-mid levels. Values in the 108 to 110 degrees
range across western sections of the CWA including Glades, Hendry,
and inland Collier counties warrants the continuation of the Heat
Advisory for these counties through 7 PM EDT. Elsewhere, values of
105 to 108 degrees are possible, including areas along the east
coast.

Lower than normal rain chances for this afternoon. Did cap PoPs at
40 percent since drier air is still situated across the region. Weak
pressure gradient over the area will keep predominantly light
southerly flow (outside of sea breeze development/progression inland
where flow then shifts to onshore along both coasts). With a more
easterly steering flow in place, highest PoPs will focus across
inland sections of South FL where multiple boundary collisions and
erratic cell movement are likely, though metro areas can see some
brief activity with the sea breeze development and movement inland.

Similar to yesterday, plenty of sunshine and daytime heating this
afternoon, though 500 mb temps remain on the warmer side (-6.7C) as
noted by MFL's 01/12Z sounding. Not too impressed with lapse rates
at the moment, though these will steepen as the day progresses.
Forecast DCAPE approaching 1300 J/kg and CAPE approaching 4000 J/kg
may lead to an isolated strong to severe storm or two this
afternoon, especially if deep and prolonged updrafts were to be
sustained. Given the light nature of the winds and the multiple
boundaries expected, storm propagation will be largely dependent on
boundary collisions/motion. Localized flooding will also be a
concern with the slow storm motion, especially in areas that
received plenty of rain from prior days. However, as stated above
heaviest activity should remain inland of most urbanized areas.
Remaining storm threats include lighting, strong wind gusts in
excess of 45 mph with down/microbursts, and perhaps a waterspout
over the local waters with the light wind regime. Activity will
diminish into the evening hours, with a mostly quiet overnight
expected once again outside of showers/storms over the local waters.

By Monday, a pattern change is expected as a TUTT just east of the
Bahamian islands approaches the region. The presence of this feature
in the upper-levels will reflect a trough in the mid-levels. This in
turn will erode the high pressure over us through the end of the
short term period. With that said, rain and thunderstorm chances
increase Monday, especially as the reign of drier air comes to an end
and plenty of moisture advection is expected (forecast PW's
approaching 2.5 inches by Monday afternoon). Will need to monitor
the forecast trend as this increasingly unsettled pattern could
bring more stout convection and an increased risk of flooding
rainfall. In fact, the WPC placed most of South FL in the Day 2 ERO
(which is Monday).

Hot temperatures will also continue to be a concern with highs
reaching the mid-90s each afternoon in the short term period. Heat
index values will soar into the triple digits, especially across
inland sections of the CWA. Frequent hydration and cooling breaks
are great ideas on these hot days to avoid heat illness. Moving
outdoor activities to cooler times of the day will also help prevent
heat illness and lessen the chances of encountering dangerous
lightning from thunderstorms that could develop.

Long term (Monday night - Saturday):

For the beginning of the long term, models depict a mid-upper level
trough across the SE CONUS, with an associated frontal boundary
extending along the coastal SE CONUS and portions of northern FL.
The trough seems to persist through the end of the work week. Over
the Atlantic, high pressure still dominates much of the west
Atlantic waters with its sfc ridge extending into our area. Over the
GOMEX, deep high pressure should remain in place.

Model solutions bring the base of the aforementioned trough a little
further south and closer to central Florida, keeping the Atlantic
ridge axis just to the southeast of the area and bringing winds to
the south/southwest through at least mid week. This synoptic setup
will result in pressure gradients remaining relatively weak, which
in turn will keep wind speeds mainly in the 5-10 kt range. Thus,
afternoon sea breezes should return each day and become focal points
for convection. POPs/Wx grids will mainly keep carrying high-end
scattered to numerous coverage, with highest chances remaining over
interior areas as sea breezes push inland. Thunderstorm activity
will also generate outflow boundaries, which will add opportunities
for convection to redevelop out of boundary collisions. Rain/storm
activity could linger well into the late afternoon/evening hours
each day. Of particular concern is the relatively weak steering flow
that will prevail, which could result in bouts of heavy rain with
little or no motion affecting the same locations. Thus, there's
potential for urban flooding, especially over the Atlantic east
coast.

Long range models continue to depict a couple of potential impulses
traveling along the base of the aforementioned trough, which will
add instability and better chances of rain and storms through the
rest of the work week. Then for the upcoming weekend, POPs slightly
decrease into mainly high-end scattered as a little more drier air
filters into the region.

The prevailing relatively weak winds, along with lingering deep
tropical moisture, will result in temperatures remaining fairly
warm. Expect afternoon highs climbing into the low-mid 90s for much
of SoFlo. Heat index values may again be a concern with afternoon
numbers well into triple digits.

&&

.MARINE...

Surface high pressure remains over the region for the next couple of
days keeping a light southerly flow over most of the waters. Diurnal
sea breeze circulations will turn the flow onshore during the days.
Seas should remain 3 feet or less through most of the week. A more
unsettled mid and upper level pattern arrives by early-mid week,
increasing the chances of showers and thunderstorms. Waterspouts are
also possible across all the South Florida waters.

&&

.AVIATION (18Z)...

Relatively light winds and generally VFR conditions through the
period. Sea breezes will develop this afternoon and advance inland,
providing a focus for showers and thunderstorms mainly inland of the
terminals, though a passing TS is possible as the sea breeze pushes
through. Sub-MVFR conditions are possible at any terminals impacted
by convection and short-fused AMDs may be necessary. Wetter
conditions possible Monday, with VCTS and PROB30s for all terminals.
Prevailing groups or TEMPOs may be necessary as confidence on timing
and coverage of TS grows.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  93  79  91 /  20  70  40  60
West Kendall     79  94  77  92 /  10  70  40  60
Opa-Locka        80  93  78  91 /  10  70  50  70
Homestead        79  92  78  90 /  20  60  40  50
Fort Lauderdale  80  92  79  90 /  20  70  50  70
N Ft Lauderdale  80  92  79  90 /  10  70  50  70
Pembroke Pines   79  92  78  90 /  20  70  50  70
West Palm Beach  78  93  77  91 /  20  70  50  70
Boca Raton       80  93  78  91 /  10  70  50  70
Naples           80  92  79  90 /  20  50  40  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ063-066-070.

AM...None.
GM...None.
&&

Tonight/Monday and Aviation/Marine...PF
Long term...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 1, 9:37 AM EDT, 7 hours 34 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
937 AM EDT Sun Aug 1 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
937 AM EDT Sun Aug 1 2021

...Hot Temperatures with Heat Advisory in Effect Today...
...Scattered Storms and Localized Flooding Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered thunderstorms are possible, mainly this
afternoon. Frequent lightning, heavy downpours, and gusty winds will
be the primary hazards with the strongest thunderstorms.

Waterspouts: A few waterspouts are possible across the South Florida
waters.

Wind: A few storms could become strong, producing wind gusts in
excess 45 mph.

Flooding: Localized flooding is possible due to slow moving heavy
downpours from thunderstorms over low-lying and poor drainage areas,
especially areas along the east coast.

Temperatures: Heat index values will reach into the mid-upper 100s
today. A Heat Advisory is in effect for Glades, Hendry, and inland
Collier counties where heat indices of 108 to 110 degrees are
forecast. Frequent hydration and cooling breaks should be considered
to avoid heat illness.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Scattered showers and thunderstorms are possible through next week.
Frequent lightning, localized flooding, and gusty winds will be the
primary hazards with the strongest thunderstorms.

An increasingly unsettled pattern may emerge by early-mid week which
could bring an elevated risk of flooding rainfall.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Fell

In the hours before

Special weather statement, Aug 1, 4:32 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Miami FL
432 PM EDT Sun Aug 1 2021

FLZ067-068-168-012115-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
432 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 515 PM EDT...

* At 432 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Wellington. This storm was
  nearly stationary.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Wellington, Lake Worth, Palm Beach,
  Greenacres, Royal Palm Beach, Palm Springs, Lantana, Atlantis,
  Haverhill, Cloud Lake, Loxahatchee NWR, Palm Beach International
  Airport, Golden Lakes, Loxahatchee Groves, Gun Club Estates, Schall
  Circle, Royal Palm Estates and Lake Belvedere Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2681 8020 2666 7999 2640 8023 2658 8045
TIME...MOT...LOC 2032Z 064DEG 3KT 2661 8024

Weinman
Special weather statement, Aug 1, 4:50 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Miami FL
450 PM EDT Sun Aug 1 2021

FLZ066-067-070-071-012130-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
450 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES UNTIL 530 PM EDT...

* At 450 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles southeast of Rotenberger
  Wildlife Refuge, or 26 miles south of South Bay, moving north at 5
  mph.

* Small hail, funnel clouds, and wind gusts up to 50 mph possible
  with this storm.

* Locations impacted include...
  Holey Land Wildlife Refuge, Big Cypress Seminole Reservation,
  Rotenberger Wildlife Refuge, Miccosukee Indian Reservation,
  Miccosukee Service Plaza and West Broward Rec. Area On Alligator
  Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2605 8077 2626 8104 2659 8066 2633 8039
TIME...MOT...LOC 2050Z 180DEG 4KT 2629 8074

Weinman
Special weather statement, Aug 1, 5:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
511 PM EDT Sun Aug 1 2021

FLZ071>073-012145-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
511 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
BROWARD COUNTIES UNTIL 545 PM EDT...

* At 510 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Mile Marker 30 On Alligator
  Alley, or 12 miles west of Pembroke Pines, moving northwest at 5
  mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Pembroke Pines, Miramar, Davie, Weston, Cooper City, Mile Marker 30
  On Alligator Alley, Intersection Alligator Alley And Miami Canal,
  Intersection Krome And U.S. 27, East Toll Gate On Alligator Alley,
  Intersection I-75 And U.S. 27 and Intersection I-75 And Griffin
  Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2602 8028 2587 8046 2609 8074 2627 8051
TIME...MOT...LOC 2110Z 142DEG 4KT 2606 8053

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:34 AM EDTHeat AdvisoryMFLCollier, Glades, Hendry9 hr
Aug 1, 4:32 PM EDTSpecial Weather StatementMFLPalm Beach43 min
Aug 1, 4:50 PM EDTSpecial Weather StatementMFLBroward40 min
Aug 1, 5:45 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Aug 1, 6:20 PM EDTSpecial Weather StatementMFLBroward25 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.